10 doctors weighed in:
Was denied zoloft (sertraline). Dr. Said it not compatible w my tramadol. Is there any OCD med that is compatible w tramadol and will not put me to sleep so much?
10 doctors weighed in

Dr. Alfredo Soto
Psychiatry
7 doctors agree
In brief: Maybe
Tramadol can lead to serotonin syndrome and its levels can be affected by medications like zoloft (sertraline) for ocd.
However, if the medication is started carefully by a professional who can look for potential problems you can combine both medications. Also, older medications like clomipramine can be used which can also lead to serotonin syndrome if not watched but do not affect tramadol levels.

In brief: Maybe
Tramadol can lead to serotonin syndrome and its levels can be affected by medications like zoloft (sertraline) for ocd.
However, if the medication is started carefully by a professional who can look for potential problems you can combine both medications. Also, older medications like clomipramine can be used which can also lead to serotonin syndrome if not watched but do not affect tramadol levels.
Dr. Alfredo Soto
Dr. Alfredo Soto
Thank
3 comments
Dr. Alfredo Soto
The primary sign of serotonin syndrome is muscle stiffness but you can ask your doctor about other signs
Dr. Richard Bunt
From WIKI: The symptoms are often described as a clinical triad of abnormalities: Cognitive effects: headache, agitation, hypomania, mental confusion, hallucinations, coma Autonomic effects: shivering, sweating, hyperthermia, hypertension, tachycardia, nausea, diarrhea. Somatic effects: myoclonus (muscle twitching), hyperreflexia (manifested by clonus), tremor.
Dr. Bassam Amawi
Psychiatry
1 doctor agrees
In brief: As above?
Best thing is to ask the one who will write it for u , u provider.

In brief: As above?
Best thing is to ask the one who will write it for u , u provider.
Dr. Bassam Amawi
Dr. Bassam Amawi
Thank
Dr. James Fox
Psychiatry
1 doctor agrees
In brief: No and yes...
Your doctor is worried about causing a rare side effect called serotonin syndrome with the combination of zoloft (sertraline) and tramadol.
All medications used to treat OCD increase serotonin (ssris and clomipramine) and therefore all can potentially cause serotonin syndrome when combined with tramadol. However, these combinations are not uncommon and are not absolutely incompatible. Proceed with caution.

In brief: No and yes...
Your doctor is worried about causing a rare side effect called serotonin syndrome with the combination of zoloft (sertraline) and tramadol.
All medications used to treat OCD increase serotonin (ssris and clomipramine) and therefore all can potentially cause serotonin syndrome when combined with tramadol. However, these combinations are not uncommon and are not absolutely incompatible. Proceed with caution.
Dr. James Fox
Dr. James Fox
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
933K people helped
Continue
108,000 doctors available
Read more answers from doctors